My 61 y/o diabetic husband under went bypass and ICD last fall. He is on Coreg, Lisinopril and Coumadin. His liver function tests were elevated with low hemoglobin this past week and now the doctor wants to check them again. I am so afraid and no one tells us what this means. Please help me understand is this meaning that he is getting worse? He is in end-stage heart failure with 1/3 of a functioning heart. I have been up all night worried to death about this. Could it be from one of his medications? Please help!! He has been feeling well, tired but well.
I am sorry to hear about your husbands medical problems. Lisinopril, coumadin and coreg are not known to be toxic to the liver. Certainly coumadin is associated with an increased risk of bleeding. Unfortunately there are a number of things that can cause both problems and they may or may not be related. It sounds like he needs to have some tests run to find the causes for these abnormalities -- they probably don't know what the cause is yet and will need some tests to determine it.
Hello. I am so sorry that you are going through such a difficult time. I hope you are feeling comforted by those around you. I know how difficult ongoing health concerns can be. Does your husband see a CHF specialist? Perhaps a second opionion would be helpful...
Someone on this board recently mentioned a great site for CHFers and their caregivers. Check out www.chfpatients.com. There is a wealth of information on the site and it is presented in very easy to understand terms. I hope this helps.
Hi there, I am sorry for your husbands health problems, it is always difficult to not fully understand the implications of new issues and I hope you get some answers soon.
If it helps any, I am a 41yo female and I had CHF at the beginning of the year related to my third (and last) pregnancy, I was eventually hospitalised with many organs headed south, including my liver (very elevated enzymes - in the thousands), my kidney function compromised, my repiratory function headed seriously south and lots of problems clotting risk and with anemia over the year (which can be related to chronic illness). I am still here and basically doing fine as Mom of three wee ones. I started iron infusions today actually.
I guess I am trying to convey it does not always mean awful things, and I took the position, that the Drs were paid to worry on my behalf. They did the worrying and I did the healing and with their help and my determination I got through to this point, I am still not 100% but am getting closer each day. I must say though that we have developed a very good communication with my PCP and he "decodes" what we do not understand fully.
Its always much more stressful when the holidays are approaching too, you sound like you have many balls in the air caring for your husband. Please seek some help for yourself, the cardiology clinic I attend has nurses on call pretty much 24/7 to answer any CHF questions, including seeking approp help for suppport systems.
Wishing you some answers and some solids zzzzZZZZZZzzzz and that your husbands health stabilizes soon.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.